Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Insonia After Switching To Atripla
May 31, 2010

Greetings from Australia!

Recently we got Atripla here in this country. Previous to this, we had Sustiva and Truvada - as you know, exactly the same drug, but in 2 tablets due to licensing issues.

My doctor switched me to Atripla for the convenience of taking one pill per day and as it's cheaper than buying the two other drugs.

However, since I have moved to Atripla I have had trouble staying asleep each night. I will sleep 5 hours, and then wake up wide awake and find it very difficult to get back to sleep again.

Thia is starting to affect my job as I'm not getting enough sleep and I'm feeling sleepy at my desk every day.

I know the medications are the same as I am on before, but why am I now experiencing insomnia since switching to Atripla?

I was racking my brain and thinking maybe my body is absorbing the drugs in a different concentration or something like that?

Do you know what I can do? I don't want to start sleeping pills and risk addiction to these.

Could I get a pill cutter and cut the Atripla tablet in half and take one half in the morning and one at night time to reduce the amount of the drug that's "hitting" my system at once, or is this a bad idea?

Other than this, I love the drug - I have zero viral load and no other side effects at all, so I'd like to stay on it. Going back to the old drugs would be double the price and less convenient, so I'd like to avoid that.

Thanks if you can offer any words of wisdom and thanks for the work you do here.

Response from Dr. Young

Hello and thank you for your post.

You're correct in that a switch from Truvada+Sustiva to Atripla should not cause any new symptoms.

Because there are multiple causes of insomnia, a simple way to double check that it's the medications that are the cause would be to try switching back to the Truvada+Sustiva.

Give this a try (or discuss your symptoms with your doctor).

Be well, BY



Previous
Why Combivir is taken for 28 day
Next
Adherence to Different Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement